Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Had surgery for blood clot in arm. Taking xarelto. Noticed blood in bowel movement. Related?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I had blood clots in my right arm and had surgery done last week. He put me on xarelto 20 mg daily. Today, I noticed blood in my bowel movement. I told my dr about this. He said stay on xarelto. I need your asnwer
Posted Tue, 5 Mar 2013 in Medicines and Side Effects
Answered by Dr. Anantharamakrishnan 14 minutes later
Hi friend,
Welcome to Health Care Magic

Blood is black in colour, if it is from higher up - altered during transit in the digestive tract.       The stool becomes sticky and tarry. That is an indication to stop immediately.

Blood - red in colour - is recent and from a near by source. XXXXXXX blood in bowel movement may be from haemorrhoids (piles), anal fissure, local injury and so on / it stops by itself and may not recur. DVT & PE are are of greater concern - that is why, your doctor has suggested to keep on.

Just observe. If there is bleeding again,see your doctor. If you feel giddy, pale or sweating, go to ER immediately

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor